Alert archive / Florida / Gale Watches in 2020
Gale Watch 5, NWS Miami, FL
NWS Miami, FL issued this gale watch at Nov 1, 2020, 3:30 AM EST. It took effect at Nov 2, 2020, 1:00 AM EST. It was in force for .
The area
The counties it named.
The facts
- Issued
- Nov 1, 2020, 3:30 AM EST (08:30 UTC)
- In effect from
- Nov 2, 2020, 1:00 AM EST
- Expired
- Nov 1, 2020, 3:45 PM EST
- In force
- Issued by
- NWS Miami, FL
What forecasters said that day
The local office's own words before this gale watch went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Miami, FL wrote its last area forecast discussion before this gale watch went out at Nov 1, 1:12 AM EST, 2 hours 18 minutes earlier.
Area forecast discussion, Nov 1, 1:12 AM EST, 2 hours 18 minutes before
Area Forecast Discussion National Weather Service Miami FL 112 AM EST Sun Nov 1 2020 .Aviation... A meandering boundary continues to act as a focus for SHRA activity along the east coast. Tomorrow, the boundary should begin to push south by an approaching cold front. Instability increases towards the interior and possibly the Gulf coast. Uncertainty as to timing and location is still high at this time. The cold front should quickly move through the area Sunday night, bringing a wind shift and gusty conditions towards daybreak Monday, near the end or just beyond the KFLL and KMIA TAF periods. && .Prev Discussion... /issued 740 PM EDT Sat Oct 31 2020/ Update... Scattered showers and isolated thunderstorms will continue across the region through the evening and into the overnight hours as a frontal boundary remains in place. Some of the stronger showers could could contain heavy downpours which could lead to additional localized flooding across the urban and low lying areas of the east coast. The shower and thunderstorm threat will continue on Sunday across the region as this frontal boundary remains stalled out over the area. There will also remain the potential for additional localized flooding especially over the east coast where heavy rain has fallen over the past couple of days. High temperatures on Sunday will generally range in the upper 80s across the east coast metro areas to around 90 across the interior sections. Prev Discussion... /issued 324 PM EDT Sat Oct 31 2020/ .ROUGH BEACH CONDITIONS FOR MOST OF NEXT WEEK EAST COAST... .VERY ROUGH MARINE CONDITIONS FOR MOST OF NEXT WEEK... Discussion... Short Term (This afternoon into Sunday): The frontal boundary over South Florida will slowly move northward to around the Lake Okeechobee region tonight. The frontal boundary will remain nearly stationary on Sunday around the Lake Okeechobee region, as high pressure moves east further into the Atlantic waters. This will keep the steering flow in an east northeast direction over South Florida during this time. The showers and thunderstorms that been occurring over the northern Broward County this morning has shifted into the interior areas early this afternoon, as the east coast sea breeze has developed and push inland. As the east coast sea breeze continues to push inland, the showers and thunderstorms should become more numerous over the interior and west coast metro areas through rest of the afternoon hours. The coverage of should then dissipate this evening, due to the drier air working into the region on the east northeast wind flow. The drier air will remain in place over South Florida on Sunday. However, there could still be isolated to scattered showers and thunderstorms especially over the Lake Okeechobee region where the frontal boundary remains stationary. At this time, the primary impacts from the showers and thunderstorms will be lightning strikes, and locally heavy rainfall. Long Term (Sunday night through Friday): Model guidance depict a semi-stationary frontal boundary lingering across SoFlo through early next week, keeping enough low level moisture and marginal instability in place. This will keep supporting isolated to scattered showers along the southern and eastern portions of SoFlo through at least Monday when a secondary front is expected to move across the peninsula. A much drier air mass descends upon the area in the wake of the later front and dropping POPs to single digits on Tuesday and Wednesday. Meanwhile, pressure gradients are expected to increase in the wake of the FROPA, bringing periods of breezy ENE winds, maybe nearing or reaching advisory levels at times. By Thursday, the air mass will gradually modify under veering easterly flow and increasing moisture advection. Substantial ensemble spreads in the extended forecast period introduce large uncertainty in the evolution of the synoptic pattern and associated forecast across South Florida beyond Thursday. Overall, anticipate an increase in convection across the region to end the week -- associated with increasing subtropical or even tropical moisture advection from the southeast. Deterministic model solutions agree that the pressure gradient will remain tight through this period, supporting breezy easterly winds. Marine... The winds will remain east northeast at 10 to 15 knots through tonight before decreasing a little bit on Sunday. The winds will then become northerly behind the passage of the cold front on Monday and increase to at least 20 to 25 knots with gusts getting up to near Gale Force conditions. The winds will remain the 20 to 25 knots with gusts up to near Gale Force conditions for the middle of next week over South Florida waters, due to the pressure gradient between the disturbance in the Western Caribbean Sea and the high pressure to the north. There is a small northerly swell of 2 to 3 feet that will be working into the Atlantic waters of Palm Beach County tonight into Sunday, from the remnants on Zeta that moved off the Mid Atlantic waters late this week. This will allow for the Atlantic seas in Palm Beach Waters to increase to 4 to 6 feet on Sunday, while rest of Atlantic waters of South Florida remain at 3 feet or less. The Gulf waters will see seas at 2 feet or less on Sunday. The Atlantic waters will then quickly build to 8 to 10 feet Monday afternoon behind the passage of the cold front, and remain at least 7 to 9 feet for the middle of next week. The Gulf waters of South Florida will quickly build to 4 to 6 feet up to 7 feet well off-shore on Monday behind the cold front and remain at least 3 to 5 feet up to 6 feet well off-shore for the middle of next week. Beach Forecast... The threat of rip currents will remain elevated tonight into Sunday for the Atlantic waters, and then increase into the possible High Risk conditions for the early to middle of next week. The Gulf beaches should also increase for the early to middle of next week, due to the breezy to windy northerly winds behind the passage of the cold front late Sunday night into middle of next week. There could also be rough surf conditions for the east coast beaches for the early to middle of next week. && .Preliminary Point Temps/PoPs... West Palm Beach 86 72 79 67 / 30 50 20 0 Fort Lauderdale 88 74 82 70 / 20 40 30 10 Miami 88 74 82 69 / 20 30 30 0 Naples 88 69 80 62 / 40 40 0 0 && .MFL WATCHES/WARNINGS/ADVISORIES... FL...None. AM...None. GM...None. && Aviation...13
Hazardous weather outlook, Oct 31, 4:28 PM EDT, 12 hours 2 minutes before
Hazardous Weather Outlook for South Florida National Weather Service Miami FL 428 PM EDT Sat Oct 31 2020 AMZ610-630-650-651-670-671-FLZ063-066>075-168-172>174-GMZ656-657-676- 010830- Lake Okeechobee-Biscayne Bay- Coastal waters from Jupiter Inlet to Deerfield Beach FL out 20 NM- Coastal waters from Deerfield Beach to Ocean Reef FL out 20 NM- Waters from Jupiter Inlet to Deerfield Beach FL from 20 to 60 NM- Waters from Deerfield Beach to Ocean Reef FL from 20 to 60 NM excluding the territorial waters of Bahamas-Glades-Hendry- Inland Palm Beach-Metro Palm Beach-Coastal Collier-Inland Collier- Inland Broward-Metro Broward-Inland Miami-Dade-Metro Miami-Dade- Mainland Monroe-Coastal Palm Beach-Coastal Broward-Coastal Miami- Dade-Far South Miami-Dade- Coastal waters from Chokoloskee to Bonita Beach FL out 20 NM- Coastal waters from East Cape Sable to Chokoloskee FL out 20 NM- Waters from Chokoloskee to Bonita Beach FL from 20 to 60 NM- 428 PM EDT Sat Oct 31 2020 ...MODERATE RISK OF RIP CURRENTS EAST COAST BEACHES... ...LOCALIZED URBAN FLOODING POSSIBLE WITH THUNDERSTORMS... This hazardous weather outlook is for South Florida. .DAY ONE...TONIGHT Rip currents: There is a Moderate Risk of Rip Currents for the Atlantic beaches. Thunderstorms: Isolated thunderstorms are possible across South Florida this evening. The main hazards are lightning and urban flooding. Waterspouts: There is a slight chance of a waterspout for the local waters tonight. Flooding: Some of the showers and thunderstorms could continue to contain heavy downpours this evening. This could lead to additional localized flooding in urban and low lying areas, especially in areas that have received heavy rainfall earlier today. .DAYS TWO THROUGH SEVEN...SUNDAY THROUGH FRIDAY The enhanced risk of rip currents is forecast to continue through at least the middle of the week. As a frontal boundary remains in place across the region, urban flooding will continue to be a risk mainly across the east coast metro areas for Sunday. A stronger cold front is forecast to move through for the beginning of the week, which may bring hazardous marine conditions, especially for the Atlantic waters. .SPOTTER INFORMATION STATEMENT... Widespread spotter activation is not anticipated, however individual spotters are encouraged flooding to the National Weather Service forecast office in Miami. For more information...visit the National Weather Service in Miami website at www.weather.gov/miami.
The office that day
Everything else NWS Miami, FL issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 1, 3:30 AM EST | Small Craft Advisory | MFL | 7 days | |
| Nov 1, 9:57 AM EST | Rip Current Statement | MFL | Broward, Collier, Miami-Dade, Palm Beach | 12 days |
| Nov 1, 3:45 PM EST | Gale Warning | MFL | 33 hr |
Nearby
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text.